MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 26 FR., 2 STOPCOCKS, VERTICAL, FIXED; A22027A

OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 26 FR., 2 STOPCOCKS, VERTICAL, FIXED; A22027A
Model Number A22027A
Medical Device Problem Codes Break (1069); Dent in Material (2526); Material Twisted/Bent (2981); Failure to Seal (4070)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number 2429304-2024-01061.This report is related to the following linked patient identifier: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during a cystoscopy, the subject device had exhibited not sealing, a couple of dents, it was bent and the lock was broken.This issue resulted in delay of the procedure for more than 30 minutes while the patient was under sedation.The procedure was completed with an olympus back-up device.There were no reports of patient harm.
 
Event or Problem Description
Additional information was received from the customer which confirmed that the event happened before the start of the procedure.There were no reports of patient harm from the prolonged procedure.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide correction, additional information and the results of the legal manufacturer's final investigation.Updated fields: b5, d9, h3, h4 and h6.Corrections to b1, b2, and h1.This event was initially conservatively reported as a serious injury; however, upon further follow-up, the customer confirmed that the patient did not suffer any serious injury or adverse effects from the prolonged procedure, thus correcting b1, b2, and h1.B1 should not be marked as an adverse event, and b2 should not be marked at all.H1 should also not be marked.The h6 medical device problem reported and other findings would not cause or contribute to a death or a serious injury if it were to recur.The device was returned to olympus for inspection and the reported failure was confirmed.A visual inspection and functional tests was performed and confirmed the reported issues, finding dents in the sheath and broken locking ring.Based on the results of the investigation, the definitive root cause of the reported issue could not be determined.The likely cause of the reported problem was due to a component failure, or a random component failure without any design or manufacturing issue.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
OUTER SHEATH, 26 FR., 2 STOPCOCKS, VERTICAL, FIXED
Common Device Name
A22027A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21043344
Report Number9610773-2024-34384
Device Sequence Number8539031
Product Code GCP
UDI-Device Identifier04042761029353
UDI-Public04042761029353
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA22027A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown